Actually, this isn't a question, but the thread about Phenobarbital side effects was fairly long. We have an 8 year-old female Weimaraner. A month ago she had her first seizure. Scared the beejeebers out of me. We took her to the vet, they did a round of tests and after the second one 16 days later, put her on Pheno 2xdaily. She had all of the side effects, except for incontinence and loss of bowel control. She managed to get into a new bag of dog food, and ate until she looked like an over-stuffed sausage. When she couldn't throw up, we took her to the vet hospital. An x-ray showed that her stomach was completely full, there wasn't any air space at all. They had to pump her stomach. I took her to the vet the next morning and they kept her overnight. She came through it okay, but I mentioned how out of it she was on the Pheno so we dropped the dosage to half. She was better, the side effects less noticeable, but then she had a break through seizure and she's back on a full dose. We go for walks every morning, she does okay, but the hind end weakness sometimes creeps in. She sleep a lot, drinks a lot of water, but we make sure she doesn't get more than her regular amount of food. I hope she gets adjusted to this, it's horrible to watch her stumble around and stare off into space. She's always been my DIva Girl, chatty, playful, and alert. I've made note of the supplements, (Milk Thistle and Liverite), mentioned on the thread earlier and will see about getting them into her regime. Good luck to everyone and their babies. This is such a hard thing for all.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.